Alert archive / Georgia / Frost Advisories in 2013
Frost Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Apr 25, 2013, 3:47 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 26, 2013, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2013, 3:47 PM EDT (19:47 UTC)
- In effect from
- Apr 26, 2013, 2:00 AM EDT
- Expired
- Apr 26, 2013, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WWUS72 KFFC 251947 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT THU APR 25 2013 GAZ006-008-009-260400- /O.NEW.KFFC.FR.Y.0003.130426T0600Z-130426T1300Z/ FANNIN-UNION-TOWNS- 347 PM EDT THU APR 25 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...FANNIN...UNION AND TOWNS COUNTIES * TEMPERATURES...MID TO UPPER 30S. * TIMING...200 AM TO 900 AM EDT ON FRIDAY * IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED. && $$
2 follow-up statements
595 WWUS72 KFFC 260223 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1023 PM EDT THU APR 25 2013 GAZ006-008-009-261300- /O.CON.KFFC.FR.Y.0003.130426T0600Z-130426T1300Z/ FANNIN-UNION-TOWNS- 1023 PM EDT THU APR 25 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * LOCATIONS...FANNIN...UNION AND TOWNS COUNTIES * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...200 AM TO 900 AM EDT ON FRIDAY * IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED. $$
789 WWUS72 KFFC 260849 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 AM EDT FRI APR 26 2013 GAZ006-008-009-261300- /O.CON.KFFC.FR.Y.0003.000000T0000Z-130426T1300Z/ FANNIN-UNION-TOWNS- 449 AM EDT FRI APR 26 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...FANNIN...UNION AND TOWNS COUNTIES. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...UNTIL 900 AM EDT THIS MORNING. * IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 25, 3:25 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 25, 3:25 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT THU APR 25 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... PRETTY QUIET THROUGH THE SHORT TERM. GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH MASS FIELDS...WITH WEAK TROUGHING ALOFT THIS AFTERNOON GIVING WAY TO WEAK RIDGING ALOFT BY TOMORROW. SURFACE HIGH PRESSURE CENTERED OVER THE UPPER OHIO VALLEY WILL CONTINUE TO ADVECT DRY AIR INTO THE AREA BEHIND THE FRONT THAT EXITED YESTERDAY... LEADING TO UNSEASONABLY COLD CONDITIONS TONIGHT. WINDS WILL NOT GO COMPLETELY CALM SINCE A BIT OF A GRADIENT WILL REMAIN ACROSS THE AREA...SO THAT PLUS THE VERY DRY AIR IN PLACE WILL PRECLUDE WIDESPREAD FROST FORMATION EXCEPT FOR IN THE EXTREME NORTHEAST GEORGIA MOUNTAINS...SO JUST TO COVER ALL THE BASES WILL ISSUE A FROST ADVISORY FOR THE THREE NORTHEAST MOST COUNTIES. MAY SEE SOME PATCHY FROST IN OTHER LOCATIONS BUT NOT WIDESPREAD ENOUGH FOR AN ADVISORY. ALL THIS SAID...LOW TEMPS WILL BE DEPENDENT ON WINDS AND EXACTLY HOW DRY THE AIR IS SO ADVISORY MAY NEED TO BE ADJUSTED IF TEMPERATURE TRENDS DEVIATE FROM THE FORECAST. OVERALL LEANED A LITTLE BIT TOWARD THE COOLER SIDE OF GUIDANCE /MAV/ BUT THIS WILL HAVE TO BE REEVALUATED THROUGH THE EVENING. AFOREMENTIONED SURFACE HIGH PRESSURE WILL LEAD TO VERY PLEASANT CONDITIONS FRIDAY WITH EASTERLY SURFACE WINDS AND HIGH TEMPS NEAR SEASONAL NORMS. BIG CHANGE BETWEEN TONIGHT AND FRIDAY NIGHT AS CLOUD COVER BEGINS TO INCREASE AND SOUTHEAST SURFACE WINDS BEGIN TO ADVECT MORE LOW-LEVEL MOISTURE INTO THE AREA. THIS ALL IN ADVANCE OF THE NEXT SYSTEM APPROACHING THE AREA...A SHORTWAVE TROUGH PUSHING OFF THE ROCKIES TOMORROW AND SPREADING TOWARD THE MISSISSIPPI VALLEY FRIDAY AND FRIDAY NIGHT. WARM FRONTAL PRECIP WILL BEGIN TO SPREAD INTO NORTH GEORGIA LATE FRIDAY NIGHT...SO HAVE KEPT TREND OF POPS INCREASING BETWEEN 06-12Z SATURDAY. AT THIS POINT...SURFACE HIGH IS CENTERED OVER THE MID- ATLANTIC RIDGING DOWN THE EASTERN SEABOARD SO WITH PRECIPITATION BEGINNING TO FALL...SEEING THE BEGINNINGS OF A HYBRID DAMMING EVENT IN PLACE. STRENGTH OF THE CAD WILL HAVE TO BE MONITORED FOR TEMPS AS WE TRANSITION INTO THE EXTENDED. TDP .LONG TERM /SATURDAY THROUGH THURSDAY/... RAIN RETURNS FOR THE EXTENDED AS A SHORTWAVE PUSHES ACROSS THE TENNESSEE VALLEY THIS WEEKEND AND A WEAK SFC LOW TRACKS ACROSS ARKANSAS INTO THE TENNESSEE VALLEY. ECMWF REMAINS THE FASTEST IN TERMS OF RAIN RETURNING TO NORTH GEORGIA...WITH THE NAM AND SREF IN THE MIDDLE AND THE GFS THE SLOWEST. HAVE LEANED TOWARD A BLEND OF THE FOUR WITH INTRODUCING POPS THE SECOND HALF OF FRIDAY NIGHT. ONCE RAIN MOVES IN...MODELS ARE CONSISTENT WITH HIGH POPS THROUGH THE WEEKEND. SHORTWAVE MOVES EAST OF THE CWA ON MONDAY WITH POPS DECREASING. INSTABILITY IS LACKING ON SATURDAY WITH THIS EVENT...BUT INCREASES FOR SUNDAY WITH MUCAPE VALUES AROUND 1500 J/KG. LOW LEVEL SHEAR IS MINIMAL WHILE DEEP LAYER SHEAR IS BARLEY MARGINAL. WITH RAIN EXPECTED FOR A FEW DAYS...COULD SEE DECENT QPF VALUES ACROSS MAINLY NORTH GEORGIA. THROUGH MONDAY...NORTH GEORGIA COULD SEE ONE TO TWO INCHES OF RAINFALL...WITH GENERALLY AN INCH OR LESS ACROSS CENTRAL GEORGIA. STILL SOME UNCERTAINTY WITH THE RAINFALL AMOUNTS. WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME HOWEVER...CANNOT RULE OUT AN ISOLATED POINT GOING INTO FLOOD ACROSS NORTH GEORGIA. UPPER RIDGE BUILDS IN ON TUESDAY. GFS AND ECMWF HAVE SWITCHED FROM LAST NIGHT IN REGARDS TO IMPACTS FROM THIS. GFS NOW SUPPRESSES POPS DUE TO THE UPPER RIDGE HOWEVER THE ECMWF DOES NOT REFLECT THIS. WITH SOME MOISTURE AROUND BUT UPPER RIDGE IN PLACE HAVE DROPPED POPS TO SLIGHT CHANCE FOR TUESDAY. BY WEDNESDAY...SYNOPTIC DIFFERENCES BUILD BETWEEN THE GFS AND ECMWF...HOWEVER EITHER SOLUTION STILL POINTS TO A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. 11 FIRE WEATHER... RH VALUES ARE EXPECTED TO DROP TO NEAR OR BELOW 25 PERCENT FOR 3 TO 4 HOURS ACROSS PORTIONS OF NORTH AND WEST CENTRAL GEORGIA ON FRIDAY AFTERNOON. THIS COMBINED WITH FUEL MOISTURES NEAR 8 PERCENT MAY PROMPT THE NEED FOR A FIRE DANGER STATEMENT ON FRIDAY. FINAL ANALYSIS WILL BE LEFT TO THE MIDNIGHT SHIFT SINCE IT IS A BORDERLINE SITUATION. 16 AVIATION... 18Z UPDATE... VFR THROUGH THE PERIOD. NW WINDS THROUGH TODAY AND EARLY TOMORROW WITH PERHAPS SOME LOW-END GUSTS AT ATL THIS AFTERNOON. WIND SHIFT TO NE EXPECTED AROUND 10-11Z FRIDAY. POSSIBLY LOW-END GUSTS AT ATL FRIDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM-HIGH ON TIMING OF WIND SHIFT. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 75 50 70 / 0 0 30 60 ATLANTA 45 73 54 72 / 0 0 30 60 BLAIRSVILLE 38 69 49 62 / 0 0 50 70 CARTERSVILLE 38 74 51 71 / 0 0 40 70 COLUMBUS 45 79 55 78 / 0 0 20 50 GAINESVILLE 43 71 52 67 / 0 0 40 60 MACON 42 78 50 78 / 0 0 20 40 ROME 38 74 50 72 / 0 0 50 80 PEACHTREE CITY 37 75 48 74 / 0 0 30 50 VIDALIA 52 81 55 78 / 0 0 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....16 AVIATION...TDP
Hazardous weather outlook, Apr 25, 4:29 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 AM EDT THU APR 25 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 429 AM EDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SHORTWAVE MOVING ACROSS THE SOUTHEAST THIS WEEKEND WILL BRING THE RETURN OF SHOWERS AND THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA ON SATURDAY AND THE CHANCE WILL CONTINUE THROUGH MONDAY. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE ACROSS NORTH GEORGIA WITH GENERALLY AN INCH OR LESS ACROSS CENTRAL GEORGIA. THERE IS STILL UNCERTAINTY IN REGARDS TO THE STRENGTH...INSTABILITY AND RAINFALL AMOUNTS ASSOCIATED WITH THIS SYSTEM SO PLEASE CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES. ALTHOUGH UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE WILL NO LONGER BE AN INFLUENCING FACTOR...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE DAY ON BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.